Advances in Computational Mathematics

, Volume 3, Issue 4, pp 309–341

Subdivision schemes inLp spaces

  • Rong-Qing Jia

DOI: 10.1007/BF03028366

Cite this article as:
Jia, RQ. Adv Comput Math (1995) 3: 309. doi:10.1007/BF03028366


Subdivision schemes play an important role in computer graphics and wavelet analysis. In this paper we are mainly concerned with convergence of subdivision schemes inLp spaces (1≤p≤∞). We characterize theLp-convergence of a subdivision scheme in terms of thep-norm joint spectral radius of two matrices associated with the corresponding mask. We also discuss various properties of the limit function of a subdivision scheme, such as stability, linear independence, and smoothness.


Subdivision schemes refinement equations spectral radii stability linear independence smoothness 

AMS subject classification

39B12 41A15 41A25 65D99 

Copyright information

© J.C. Baltzer AG, Science Publishers 1995

Authors and Affiliations

  • Rong-Qing Jia
    • 1
  1. 1.Department of MathematicsUniversity of AlbertaEdmontonCanada

Personalised recommendations